Wojciech Samotij

Associate professor
School of Mathematical Sciences
Tel Aviv University
Tel Aviv 69978
Israel
e-mail: samotij(at)tauex.tau.ac.il

About me

I am an associate professor at the School of Mathematical Sciences at Tel Aviv University. My areas of interest include various branches of extremal and probabilistic combinatorics and Ramsey theory, as well as some topics in large deviation theory, statistical mechanics, and additive number theory. Between October 2010 and June 2014, I was enjoying the generosity of Trinity College at the University of Cambridge as a junior research fellow and the School of Mathematical Sciences at Tel Aviv University as a post-doctoral researcher hosted by Noga Alon, Michael Krivelevich, and Ron Peled. I completed my PhD at the University of Illinois at Urbana-Champaign in May 2010 under the supervision of Jozsi Balogh. Prior to coming to Urbana-Champaign, I received master's degrees in mathematics and computer science from the University of Wrocław.

Teaching

Spring 2021: Random graphs

Past teaching

Additive combinatorics: Fall 2017, Spring 2020
Concentration inequalities: Fall 2015
Discrete mathematics (seminar): Spring 2016, Spring 2018, Spring 2019
Graph theory: Fall 2015, Fall 2016, Fall 2017, Fall 2018, Fall 2019, Fall 2020
Probabilistic methods in combinatorics: Fall 2014, Spring 2019
Random graphs: Spring 2018
Topics in extremal and probabilistic combinatorics (seminar): Spring 2015, Spring 2016, Spring 2020

Graduate students

Oren Engelberg (M.Sc. 2017)
Ohad Zohar (M.Sc. 2019)
Eden Kuperwasser (M.Sc. 2019, Ph.D. in progress)
Tom Kalvari (M.Sc. 2020)
Asaf Cohen (M.Sc. 2020, Ph.D. in progress)
Gur Lifshitz (M.Sc. in progress)
Ilay Hoshen (M.Sc. in progress)

Selected publications

G. Kozma and W. Samotij
Lower tails via relative entropy
submitted : pdf

J. Balogh and W. Samotij
An efficient container lemma
Discrete Analysis (2020), Paper No. 17, 56 pp. : pdf

M. Harel, F. Mousset, and W. Samotij
Upper tails via high moments and entropic stability
Duke Mathematical Journal (to appear) : pdf

F. Mousset, A. Noever, K. Panagiotou, and W. Samotij
On the probability of nonexistence in binomial subsets
Annals of Probability 48 (2020), 493–525 : pdf

W. Samotij
Subsets of posets minimising the number of chains
Transactions of the American Mathematical Society 371 (2019), 7259–7274 : pdf

J. Balogh, R. Morris, W. Samotij, and L. Warnke
The typical structure of sparse Kr+1-free graphs
Transactions of the American Mathematical Society 368 (2016), 6439–6485 : pdf

J. Balogh, R. Morris, and W. Samotij
Independent sets in hypergraphs
Journal of the American Mathematical Society 28 (2015), 669–709 : pdf

R. Peled and W. Samotij
Odd cutsets and the hard-core model on Zd
Annales de l'Institut Henri Poincaré, Probabilités et Statistiques 50 (2014), 975–998 : pdf

Survey papers

J. Balogh, R. Morris, and W. Samotij
The method of hypergraph containers
Proceedings of the International Congress of Mathematicians–Rio de Janeiro 2018. Vol. 3, pp. 3045–3078 : pdf

W. Samotij
Counting independent sets in graphs
European Journal of Combinatorics 48 (2015), 5–18 : pdf

All publications

Academics

Associate professor at the School of Mathematical Sciences at Tel Aviv University (2018–)
Senior lecturer at the School of Mathematical Sciences at Tel Aviv University (2014–2018)
Junior Research Fellow at Trinity College, University of Cambridge (2010–2014)
Post-doc at the School of Mathematical Sciences at Tel Aviv University (2010–2011, 2012–13)
PhD in Mathematics from the University of Illinois at Urbana-Champaign (2007–2010)
M.Sc. in Mathematics from the University of Wrocław (2002–2007)
M.Sc. in Computer Science from the University of Wrocław (2002–2007)